Alert archive / Michigan / River Flood Warnings in 2019

River Flood Warning 6, NWS Gaylord, MI

December 30, 2019Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Dec 30, 2019, 8:18 AM EST for Arenac County, Michigan. It took effect at Dec 30, 2019, 6:15 PM EST. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Dec 30, 2019, 8:18 AM EST (13:18 UTC)
In effect from
Dec 30, 2019, 6:15 PM EST
Expired
Jan 2, 2020, 7:43 AM EST
In force
61 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4). The gauge peaked at 8.32 ft at Dec 31, 2019, 11:00 AM EST.

actionminormoderate51012/3012/3101/0101/0201/03
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

510 
WGUS43 KAPX 301318
FLWAPX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
818 AM EST Mon Dec 30 2019

...The National Weather Service in Gaylord has issued a flood warning
for the following rivers in Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Multiple rounds of rainfall over the past 36 hours has resulted in 
a rapid rise in the Rifle River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Persons in the warned areas should take steps to protect property 
from rising water levels.

The National Weather Service in Gaylord will issue another statement 
on this developing situation as new information becomes available.


&&

MIC011-310117-
/O.NEW.KAPX.FL.W.0006.191230T2315Z-200102T0712Z/
/STRM4.1.ER.191230T2315Z.200101T0000Z.200102T0112Z.NO/
818 AM EST Mon Dec 30 2019

The National Weather Service in Gaylord has issued a 

* Flood Warning for 
  The Rifle River near Sterling.
* from this evening to late Wednesday night....
* At  7:30 AM Monday the stage was 5.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 8.5 feet by tomorrow evening.the river will fall below
  flood stage by Wednesday evening.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Tue     Wed     Thu

Rifle River
  Sterling           6    5.4  Mon 07 AM       6.9     7.9     5.6


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
5 follow-up statements
934 
WGUS83 KAPX 310137
FLSAPX


Flood Statement
National Weather Service Gaylord MI
837 PM EST Mon Dec 30 2019

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from recent heavy rain continues to result in a steady rise 
in the Rifle River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another statement 
on this situation as new information becomes available.

&&

MIC011-311337-
/O.CON.KAPX.FL.W.0006.000000T0000Z-200102T0712Z/
/STRM4.1.ER.191230T1449Z.191231T1800Z.200102T0112Z.NO/
837 PM EST Mon Dec 30 2019

The Flood Warning continues for
  The Rifle River near Sterling.
* until late Wednesday night.
* At  8:30 PM Monday the stage was 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 8.6 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Wednesday evening.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Tue     Wed     Thu

Rifle River
  Sterling           6    7.5  Mon 08 PM       8.1     5.6     4.6


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
244 
WGUS83 KAPX 311341
FLSAPX


Flood Statement
National Weather Service Gaylord MI
841 AM EST Tue Dec 31 2019

...The flood warning continues for the following rivers in 
Michigan...

Rifle River near Sterling AFFECTING Arenac County

.Runoff from recent heavy rain continues to result in a steady rise 
in the Rifle River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another statement 
on this developing situation as new information becomes available.

&&

MIC011-010140-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-200102T0417Z/
/STRM4.1.ER.191230T1449Z.191231T1800Z.200101T2217Z.NO/
841 AM EST Tue Dec 31 2019

The Flood Warning continues for
  The Rifle River near Sterling.
* until Wednesday evening.
* At  8:30 AM Tuesday the stage was 8.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 8.6 feet by this 
  afternoon. The river will fall below flood stage Wednesday 
  afternoon.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Wed     Thu     Fri

Rifle River
  Sterling           6    8.2  Tue 08 AM       8.0     5.3     4.4

&&

LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379           

$$
732 
WGUS83 KAPX 010103
FLSAPX


Flood Statement
National Weather Service Gaylord MI
803 PM EST Tue Dec 31 2019

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.River levels are starting to recede, and are expected to fall below 
flood stage sometime on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another 
statement as new information becomes available.

&&

MIC011-011303-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-200102T0130Z/
/STRM4.1.ER.191230T1449Z.191231T1900Z.200101T1930Z.NO/
803 PM EST Tue Dec 31 2019

The Flood Warning continues for
  The Rifle River near Sterling.
* until Wednesday evening.
* At  7:30 PM Tuesday the stage was 8.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday early afternoon.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Wed     Thu     Fri

Rifle River
  Sterling           6    8.1  Tue 07 PM       5.2     4.4     4.2


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             

$$
770 
WGUS83 KAPX 011726
FLSAPX


Flood Statement
National Weather Service Gaylord MI
1226 PM EST Wed Jan 1 2020

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.River levels are receding, and the river should fall below
flood stage early Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

&&

MIC011-020525-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-200102T1312Z/
/STRM4.1.ER.191230T1449Z.191231T1900Z.200102T0712Z.NO/
1226 PM EST Wed Jan 1 2020

The Flood Warning continues for
  The Rifle River near Sterling.
* until Thursday morning.
* At 11:30 AM Wednesday the stage was 6.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Rifle River
  Sterling           6    6.9  Wed 11 AM       6.1     4.7     4.4


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
441 
WGUS83 KAPX 021243
FLSAPX


Flood Statement
National Weather Service Gaylord MI
743 AM EST Thu Jan 2 2020

...The flood warning is cancelled for the following rivers in 
Michigan...


  Rifle River near Sterling AFFECTING Arenac County

..The Rifle River near Sterling has fallen below flood stage. Thus...
the Flood Warning has been cancelled.

&&

MIC011-021313-
/O.CAN.KAPX.FL.W.0006.000000T0000Z-200102T1312Z/
/STRM4.1.ER.191230T1449Z.191231T1900Z.200102T0415Z.NO/
743 AM EST Thu Jan 2 2020

The Flood Warning is cancelled for
  The Rifle River near Sterling.
* At  7:30 AM Thursday the stage was 5.5 feet.
* Fell below flood stage at 11:15 PM Wednesday.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow 
  morning.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Fri     Sat     Sun

Rifle River
  Sterling           6    5.5  Thu 07 AM       4.6     4.4     4.3


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Dec 30, 5:57 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 30, 5:57 AM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
557 AM EST Mon Dec 30 2019

.NEAR TERM...(Today through Tonight)
Issued at 316 AM EST Mon Dec 30 2019

Impactful weather: Freezing rain and ice accumulation in eastern
upper Michigan this morning. Very windy with lakeshore flooding
issues likely. Snow accumulation starting today with better
accumulations tonight. Winter Weather Advisories have been extended
and new ones are going to be issued.

Pattern synopsis and forecast:

A stacked and deep low pressure system was spinning over the IA/MN
border early this morning, while a new area of low pressure has been
developing in SE WI/far NW IL. This new low pressure was out ahead
of a strong shortwave rounding the base of the large scale upper
troughing. Very strong forcing/impressive deep layer -divQ was
associated with this wave, due to theta-e advection, DPVA and very
impressive upper divergence ahead of a 120kt upper jet. The result,
is widespread rain overtaking all of nrn Michigan. Sfc temperatures
were flirting with the freezing mark again in portions of eastern
upper, and with a continued warm nose aloft (+2 to +3C H8 temps),
more freezing rain and ice accumulation has been occurring. Sort of
a nasty early morning. Back to the west, an occluded front attaches
the two sfc lows, with a cold front extending south of the newly
developed low.

A very complicated forecast for sure. One of the more complicated
seen in quite some time. The newly developed low, associated strong
shortwave, very strong forcing, and resultant rain, will lift up
through nrn MI/Lake Huron this morning, before rotating NW, to the
backside of the approaching stacked circulation. Strong dynamical
cooling ensues through this morning, virtually eroding any warmer
air aloft. This will allow snow to start mixing in with remaining
rainfall. Meanwhile, a dry slot will cut across much of NE lower,
with fcst soundings looking more drizzly by late morning and
certainly this afternoon, as moisture gets stripped out above under
the -8C to -10C isotherm. Temperatures through the day will largely
be in the 34F to 37F range, seemingly not allowing for just snow to
fall for most of today, and also, the majority of the heavier
precipitation is expected to lift back to the NW before any
significant snow can fall today, for most areas. Latest data
suggests that there could be a half inch to an inch in portions of
NW lower, and maybe 1-2" across western Chip/Mack counties, in the
coldest of air aloft. No snow is expected across NE lower today. In
addition, a very tight pressure gradient works it's way into much of
the region during the afternoon, with deepening mixing tapping
strong SW winds aloft, leading to very strong sfc based winds of 35
to 45 mph across nrn lower, up through the southern St. Mary's river
system and Drummond Island. A wind advisory has been issued for
these areas.

The sfc low drifts back into nrn Michigan through tonight, with the
gradient slacking, and the winds weakening. In addition, more
shortwave energy and deeper moisture work their way across all of
the region. Temperatures will continue to cool through the night,
and the Lakes will get activated by increasing delta t's/overlake
instability. This will turn the primary precipitation type over to
snow. SW 1000-850mb winds will turn more out of the west and
northwest, with lake enhanced snows bringing better snow
accumulations to the SW/West flow regimes. As it stands now, can see
2-5 inches of snow over much of NW lower and interior eastern upper.
Have thus extended the Winter Weather Advisory through tonight for
eastern upper, while issuing a new Advisory for the Grand Traverse
Bay area.

Also, the strong early easterly winds and high waves will keep the
Lake Shore Flood Advisories going today, while additional Lakeshore
Flood Advisories have been issued for Benzie and Manistee counties
for the strong SW winds.

Whew.

Highs today will be in the mostly in the middle 30s today, with lows
tonight in CAA, dropping into mainly the 25F to 30F range.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 316 AM EST Mon Dec 30 2019

High Impact Weather Potential: Accumulating lake effect snow Tuesday
into Wednesday.

Synopsis: A longwave trough centered overhead and main jet max will
continue to propagate east into the Atlantic during the period as an
amplified trough moves into Baja California by Wednesday. The system
impacting the Great Lakes will be mostly vertically stacked by
Tuesday morning, which halts substantial advections from further
supporting/deepening the associated cyclone. The cyclone is expected
to depart to the east beginning Tuesday morning. A speed max should
be rotating around the upper-level low over the state to start the
timeframe with a relatively weak shortwave moving through the
forecast area late Tuesday behind this.

Forecast/Details: The main focus of the period will be accumulating
lake effect snow beginning Tuesday morning, which is expected to
last into Wednesday morning across the typical west-northwest flow
belts of northern Michigan. The departing cyclone brings west-
northwest winds in behind it. The beginning of lake enhanced/lake
effect snow depends on when this cyclone begins to vacate the Great
Lakes, which is expected to be Tuesday morning. Forecast soundings
across far northwest lower MI display deep, saturated low-level
profiles up to 700mb to begin the period with saturated DGZs to
support dendritic growth. With surface temperatures in the upper 20s
and water temps around 7 C across the northern 1/3 of Lake Michigan,
ample instability exists to support accumulating snow, especially
with the aforementioned favorable moisture and dominant crystal
type. Ridging moving into the region early Wednesday begins to kick
moisture out of the area and shrinks favorable inversion heights for
heavier snowfall. While the most favorable window is on Tuesday,
lake effect snow with smaller needles/columns can continue into
Wednesday morning depending on the timing of the departing system.

Accumulations across far northwest lower MI are expected to be near
3-4" at this time with locally higher amounts possible with more
organized bands. Portions of eastern upper MI will likely see less
snowfall than typical lake effect snow set ups as the cyclone
located close to the forecast area will disrupt more favorable winds
to support higher accumulations. An inch or two is generally
expected across portions of Chippewa county. Confidence in forecast
snow totals will increase as Tuesday moves closer as uncertainty
with how this complex system will develop still exists in the near
term.

Otherwise, gusty winds will continue through Tuesday before dying
down some heading into Wednesday. The remainder of the period is
expected to be dry on Wednesday. High temperatures on both days will
be near 30 degrees across much of the area with overcast skies
giving way to partly/mostly cloudy conditions by Wednesday afternoon.

.LONG TERM...(Wednesday night through Sunday)
Issued at 316 AM EST Mon Dec 30 2019

High Impact Weather: Potential storm system to impact the Great
Lakes late week.

The period begins with quiet weather across northern Michigan as
upper-level ridging will be centered over much of the eastern CONUS.
However, this quiet weather may not last long as another storm
system could impact the Great Lakes late in the week. The
aforementioned trough moving into Baja California will continue to
progress to the east, likely providing ample support to develop a
cyclone in the southern Great Plains. Latest guidance suggests that
this cyclone will move northeast into the region by late
Friday/early Saturday. However, large forecast uncertainty exists at
this timeframe with regards to the locations of greatest impacts.
With any system this time of year, all winter precipitation hazards
are possible. Northwest winds behind this system will likely bring
colder air from Canada that will help spark more lake effect snow
across northwest flow belts this coming weekend. Otherwise, high
temps in the upper 30s are expected Thursday and Friday before
dropping back down to near freezing over the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 557 AM EST Mon Dec 30 2019

Extended period of IFR/MVFR conditions expected in low clouds,
along with moderate to heavy rain mixing with snow this afternoon,
before changing to all snow tonight. This is due to deep low
pressure lifting into nrn Michigan this morning, which will lift
off to the north this afternoon through tonight. Gusty east winds
early this morning will diminish some through the morning, but
will become very gusty out of the southwest this afternoon. Snow
ratios around 10:1 this afternoon will rise to 15:1 tonight.
Snowfall rates are generally expected to be below an inch per
hour, but brief periods of heavier snow is possible for the NW
lower airports tonight. Total snowfall across NW lower tonight is
expected to be roughly 2-5 inches, with maybe an inch at APN.

&&

.MARINE...
Issued at 316 AM EST Mon Dec 30 2019

Deep low pressure will wrap into the region today, then linger until
Tuesday morning, before finally departing east later Tuesday and
Tuesday night. A tight easterly pressure gradient will continue to
result in gales over much of Lake Huron and around the Straits,
before winds go lighter and more variable over much of Lake Michigan
and Whitefish Bay with the arrival of low pressure. The gradient
then tightens up very quickly by afternoon, with strong southerly
winds bringing renewed gales to most nearshore waters. Speeds taper
off tonight before turning more north and west with the departure of
the low pressure. Several nearshore waters will need advisories
tonight through Tuesday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from noon today to 11 AM EST Tuesday for
     MIZ020-025-026-031-032.
     WINTER WEATHER ADVISORY until 7 AM EST Tuesday for MIZ086>088-
     095-096.
     LAKESHORE FLOOD ADVISORY until 4 PM EST this afternoon for
     MIZ017-018-024-030-036-088-096.
     WIND ADVISORY from noon today to 7 PM EST this evening for
     MIZ016>018-021>024-027>030-033>036-041-042-099.
     LAKESHORE FLOOD ADVISORY from 1 PM this afternoon to 4 AM EST
     Tuesday for MIZ025-031.
     LAKESHORE FLOOD ADVISORY until 7 AM EST this morning for MIZ095.
LH...GALE WARNING until 11 PM EST this evening for LHZ345>348.
     GALE WARNING until 6 AM EST Tuesday for LHZ349.
LM...GALE WARNING until 11 PM EST this evening for LMZ323-341-342-
     344>346.
LS...GALE WARNING until 11 PM EST this evening for LSZ322.
&&

NEAR TERM...SMD
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Dec 30, 3:34 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
334 AM EST Mon Dec 30 2019

MIZ016>018-020>036-041-042-086>088-095>099-310845-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
334 AM EST Mon Dec 30 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Rain, along with some freezing rain in eastern upper Michigan,
will mix with, then changeover to all snow by tonight.
Accumulations will occur in eastern upper and portions of
northwest lower Michigan. Please refer to the Winter Weather
Advisories for further details.

Periods of heavy rainfall, the majority of which will occur this
morning, may lead to areas of lowland and river flooding across
northern Michigan. Please refer to the Hydrologic Outlook for
further details.

Lakeshore flooding and beach erosion may occur today, along
coastal areas of Lake Huron, as well as, coastal areas of Benzie
and Manistee counties of Lake Michigan this afternoon and tonight.

Very gusty winds are expected across much of northern Michigan
this afternoon into early this evening. Please see the Wind
Advisory for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Accumulating lake effect/enhanced snow is expected to continue
Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather, rain
and snow amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-310845-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
334 AM EST Mon Dec 30 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Gale force winds are expected over much of the Great Lakes
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force winds are again expected over most of the nearshore
waters Monday into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Dec 30, 7:37 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
737 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NNW WELLSTON          44.23N 85.96W
12/30/2019  M1.05 INCH       MANISTEE           MI   CO-OP OBSERVER

            24 HOUR RAIN FALL.

&&

JSL
Local storm report, Dec 30, 7:38 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
738 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       FALMOUTH                44.25N 85.08W
12/30/2019  M0.62 INCH       MISSAUKEE          MI   PUBLIC

            24 HOUR RAIN FALL.

&&

JSL
Local storm report, Dec 30, 7:39 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
739 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     HEAVY RAIN       2 NE FALMOUTH           44.27N 85.05W
12/30/2019  M1.17 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            24 HOUR RAIN FALL.

&&

JSL
Local storm report, Dec 30, 7:42 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
742 AM EST MON DEC 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NW WATERS             44.91N 84.72W
12/30/2019  M0.99 INCH       OTSEGO             MI   OFFICIAL NWS OBS

            24 HOUR RAIN FALL.

&&

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 12:03 AM ESTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Charlevoix, Cheboygan and 12 more19 hr
Dec 30, 12:03 AM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Benzie, Charlevoix, Cheboygan and 15 more35 hr
Dec 30, 10:36 AM ESTGale WarningAPX11 hr

Nearby

River Flood Warnings in Michigan, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.